Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have excessive sweating. Stopped taking birth control pills. Advice?

Hello, I am an average, pretty healthy and young female (weighing about 120lbs), but am having a terrible sweating problem. My armpits sweat uncontrollably, staining my clothes, as well as being just incredibly embarrassing out in public. I have always been a sweater, but lately it has gotten much, much worse. The weird thing, is I always sweat uncontrollably when I m freezing cold (which I usually am). When I m warm, I don t seem to sweat as much. I did recently stop taking birth control , so I don t know if that would affect this specific situation- but really I just want the sweating to stop. If you have any suggestions or tips, let me know!
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Based on your symptoms, most probably you are suffering from a condition known as palmo-plantar hyperhidrosis, where there is increased sweating in palms, feet and armpits.

Birth control pills are not connected to this condition.

Though there are several treatments available that work for a short period (advised by dermatologists), the best treatment is botox injections. For this treatment, you may consult a neurologist.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor